Alert archive / Kentucky / Tornado Warnings in 2023
Tornado Warning 8, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Jan 12, 2023, 8:48 AM EST for 6 counties in Kentucky. It was in force for 27 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 12, 2023, 8:48 AM EST (13:48 UTC)
- Expired
- Jan 12, 2023, 9:15 AM EST
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Boyle County, KY, Garrard County, KY, Jessamine County, KY, Mercer County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 98 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 9:00 AM EST | TORNADO | 2 Wnw Harrodsburg, KY | NWS STORM SURVEY TEAM DETERMINED AN EF1 TORNADO WITH 100 MPH WINDS IMPACTED PORTIONS OF MERCER COUNTY ON JANUARY 12, 2023. THE TORNADO WAS 2.25 MILES IN LENGTH AND WAS ON THE GROUND FOR TWO MINUTES. PLEASE SEE THE ASSOCIATED PNS FOR MORE DETAILS. |
| Jan 12, 9:01 AM EST | TORNADO | 1 Nne Rose Hill, KY | CORRECTS PREVIOUS TORNADO REPORT TO EXTEND THE TOUCHDOWN UPSTREAM. NWS STORM SURVEY TEAM DETERMINED AN EF1 TORNADO WITH 100 MPH WINDS IMPACTED PORTIONS OF MERCER COUNTY ON JANUARY 12, 2023. THE TORNADO WAS 3.60 MILES IN LENGTH AND WAS ON THE GROUND FOR FOUR MI |
| Jan 12, 9:04 AM EST | TSTM WND DMG | 2 Wnw Harrodsburg, KY | DAMAGE TO HOMES, BARNS, TREES, AND FENCES ALONG PORTIONS OF CORNISHVILLE ROAD. |
| Jan 12, 9:04 AM EST | TSTM WND DMG | Harrodsburg, KY | DAMAGE TO MANY BUILDINGS AND TREES DOWN IN DOWNTOWN HARRODSBURG. |
| Jan 12, 9:07 AM EST | TSTM WND DMG | 3 Nne Danville, KY | MAJOR DAMAGE TO NEW GARAGE, MINOR DAMAGE TO BARNS, HOMES, AND TREES DOWN NEAR WATERWORKS ROAD OUTSIDE OF DANVILLE. |
| Jan 12, 9:10 AM EST | TORNADO | 4 Nne Danville, KY | NWS STORM SURVEY TEAM DETERMINED AN EF1 TORNADO WITH 95 MPH WINDS IMPACTED PORTIONS OF BOYLE COUNTY ON JANUARY 12, 2023. THE TORNADO WAS 0.84 MILES IN LENGTH AND WAS ON THE GROUND FOR ONE MINUTE. PLEASE SEE THE ASSOCIATED PNS FOR MORE DETAILS. |
| Jan 12, 9:22 AM EST | TSTM WND DMG | 3 Wsw Buckeye, KY | TREE REPORTED DOWN ACROSS POOR RIDGE PIKE NEAR SAD LN. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 6:00 AM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215
WFUS53 KLMK 121348
TORLMK
KYC021-079-113-167-229-239-121415-
/O.NEW.KLMK.TO.W.0008.230112T1348Z-230112T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
848 AM EST Thu Jan 12 2023
The National Weather Service in Louisville has issued a
* Tornado Warning for...
Mercer County in central Kentucky...
Southern Woodford County in central Kentucky...
Northwestern Garrard County in central Kentucky...
Southwestern Jessamine County in central Kentucky...
Southeastern Washington County in central Kentucky...
Northern Boyle County in central Kentucky...
* Until 915 AM EST.
* At 848 AM EST, a severe thunderstorm capable of producing a tornado
was located near Springfield, moving east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Harrodsburg around 905 AM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3769 8452 3763 8518 3776 8524 3795 8489
3794 8488 3797 8480 3797 8482 3799 8482
3803 8474
TIME...MOT...LOC 1348Z 248DEG 51KT 3773 8511
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CJP1 follow-up statement
526
WWUS53 KLMK 121400
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
900 AM EST Thu Jan 12 2023
KYC229-121409-
/O.CAN.KLMK.TO.W.0008.000000T0000Z-230112T1415Z/
Washington KY-
900 AM EST Thu Jan 12 2023
...THE TORNADO WARNING FOR SOUTHEASTERN WASHINGTON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 PM EST for
central Kentucky.
LAT...LON 3769 8452 3764 8503 3780 8501 3783 8501
3785 8500 3788 8502 3795 8489 3794 8488
3797 8480 3797 8482 3799 8482 3803 8474
TIME...MOT...LOC 1359Z 248DEG 51KT 3777 8492
$$
KYC021-079-113-167-239-121415-
/O.CON.KLMK.TO.W.0008.000000T0000Z-230112T1415Z/
Mercer KY-Woodford KY-Garrard KY-Jessamine KY-Boyle KY-
900 AM EST Thu Jan 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM EST FOR MERCER...
SOUTHERN WOODFORD...NORTHWESTERN GARRARD...SOUTHWESTERN JESSAMINE AND
NORTHERN BOYLE COUNTIES...
At 859 AM EST, a severe thunderstorm capable of producing a tornado
was located near Harrodsburg, moving east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
Mercer, southern Woodford, northwestern Garrard, southwestern
Jessamine and northern Boyle Counties, including the following
locations... Oregon, Bondville, Dugansville, Talmage, Burgin,
Faulconer, Riverview Estates, Dixville, Stone and Toddville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3769 8452 3764 8503 3780 8501 3783 8501
3785 8500 3788 8502 3795 8489 3794 8488
3797 8480 3797 8482 3799 8482 3803 8474
TIME...MOT...LOC 1359Z 248DEG 51KT 3777 8492
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CJPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jan 12, 6:52 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jan 12, 6:52 AM EST, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Louisville KY 652 AM EST Thu Jan 12 2023 ...Updated Aviation Discussion... .Short Term (Now through Thursday Night)... Issued at 255 AM EST Thu Jan 12 2023 ...Strong to Severe Storms possible Today... ********************************************************************* Key Messages: - Several waves of showers with embedded strong-to-severe thunderstorms are expected between now and mid-afternoon today. Damaging winds are the main severe threat, with severe hail (>1") and an isolated tornado possible. - Total rainfall between now and tonight will range from 0.5-1.5" on average, with isolated 2"+ amounts possible where training of heavy showers/storms occurs. - Temperatures drop Thursday night with lingering moisture expected to produce a few snow showers by sunrise Friday. ********************************************************************* Discussion: Conditions are mild, but quiet across central KY and southern IN at this hour, though this is expected to change as a cluster of showers and thunderstorms presently near the confluence of the MS and OH rivers moves into our vicinity over the next several hours. These showers and storms are associated with a developing sfc low near the MO/AR border which will track northeastward into the Ohio Valley during the day on Thursday. Ahead of the sfc low, a low-level jet and associated 850- and 925-mb theta-E plumes will surge northward into the area, preconditioning the atmosphere with additional moisture and instability. A corridor of PWAT values in excess of 1" and MUCAPE of 500-1000+ J/kg will stream across the area between now and sunrise, gradually weakening in magnitude as it moves east of the I-65 corridor. This should give sufficient fuel to ongoing convection, with additional new convection also possible along the leading edge of this moisture/instability surge. With the initial wave of storms over the next several hours, the near-sfc layer should be stable, with recent AMDAR soundings from SDF showing much of the current instability coming from above an elevated mixed layer at around 800 mb. This would allow for severe hail to be the main threat with any storms, especially given model soundings showing 0 to -20 deg C layer lapse rates on the order of 8 deg C/km. After sunrise today, persistent low-level warm/moisture advection will try to erode the near-sfc stable layer away, especially across southern KY. There appears to be a window on current hi-res guidance between 14-18Z where 500-1000 J/kg SBCAPE could be realized for areas along and south of I-64, with sufficient shear and helicity (50+ kt. effective bulk shear and 150-200 m2/s2 effective SRH) and favorable low-level hodographs for an isolated tornado or two. This will be a narrow window, as the sfc pressure trough will quickly be veering winds around to W/NW, eliminating the necessary low-level helicity for tornadogenesis. Once sufficient low-level veering occurs, the severe threat should transition to exclusively damaging straight-line winds, which will also be the predominant severe threat over the course of this entire event. The severe threat will end from NW to SE as colder NW winds rush in behind the sfc cold front. The "all clear" should occur shortly after lunch for areas north of the Parkways, with a lingering low-end severe threat until just before sunset. In total, rainfall amounts will range from a half an inch to an inch and a half on average. However, if any cells/line of storms arrange themselves parallel to the low-level jet axis, isolated swaths of 2" or higher are possible due to training. While isolated flooding issues cannot be ruled out, expect area basins to be able to handle this amount of rainfall. After sunset tonight, temperatures will fall steadily through the 40s and into the 30s across the area. Residual low-level moisture and steep low-level lapse rates will contribute to the advent of a few rain (and eventually snow) showers, also aided by a fetch off of Lake Michigan. Hi-resolution data suggests that narrow bands of moderate precipitation are possible, especially toward sunrise Friday. However, confidence in placement of any heavier bands is very low at this time, so will just blanket the region in a 20-30 PoP for rain/snow showers leading into the extended forecast period. .Long Term (Friday through Wednesday)... Issued at 250 AM EST Thu Jan 12 2023 Key Messages: - Lingering snow showers through Friday, lasting into Friday night - High pressure and pleasant weather this weekend - Another low pressure system will impact the area on Monday- Tuesday and bring showers and storms along the cold front Friday - Friday Night... Look for a pretty raw day on Friday as gusty NW winds (25 to 30 mph) and a lingering stratus deck help to keep temps near steady in the low to mid 30s. With the aid of the winds, wind chills will be in the 20s. There has been a pretty consistent signal for lingering low moisture in the 1000-800 mb layer, with some aid from a favorable and persistent fetch off Lake Michigan to keep the moisture supply going. Given pretty steep low level lapse rates, and the saturation up to around -10C through Friday, we'll see scattered snow showers through the day, with perhaps a few "lake enhanced" (from a moisture perspective) bands that have been showing up consistently on the higher res data. Any of those more pronounced and persistent bands would have some slightly deeper moisture that would saturate just a bit deeper into the bottom of the DGZ, which will give some slightly better rates. Still, overall accumulations through the day on Friday will be tough given temps at or just above freezing. It will take pockets of briefly heavier rates and/or a few more persistent bands aided by the moisture fetch. Will continue to call for a dusting possible in spots through the day, but could see some locally higher amounts in our far eastern CWA where you start to get some better upslope enhancement. As we move into Friday evening and overnight, better chances for some light accums should occur as temps fall into the 20s. The same setup persists, but this will be mainly east of I-65 by this time as we start to dry out west of I-65. Where snow showers linger, could pick up an additional dusting to half an inch of snowfall, especially toward the I-75 corridor. Overall, think there is a chance of a dusting to a half an inch storm total for most east of the I-65 corridor. However, there is enough of a signal in the higher res data to expect up to an inch somewhere in a narrow swath or two between the I-65 and I-75 corridors where that lake enhanced fetches set up and persist Friday/Friday night. Will have this reflected in our Prob Snow graphics with an increase in probs for 1". Saturday - Sunday Night... Surface high pressure and progressive, but amplified, upper ridging will dominate the region through the weekend. This will lead to mostly clear and dry weather with temperatures also recovering quickly. After Saturday highs a degree or two on either side of 40, Sunday highs climb back to the upper 40s and low 50s. Saturday night will still be cold with lows well into the 20s for most, however will already see milder lows for Sunday night as steady S winds and increasing sky cover keep things milder. Monday - Wednesday... Still looking pretty good for widespread rainfall to overtake the region through the day on Monday, ahead of a shortwave and the associated surface low moving into the mid Mississippi River Valley and upper Midwest. Perhaps we could see a few rumbles of thunder, but this looks to be largely a rain event. Not concerned about any stronger storm threat either given that dew points look to remain in the 40s. Already have categorical pops going for Monday, and expect a good .5" to .75" for much of the area if current data holds. We should be drying out from west to east by Tuesday morning with high pressure and unremarkable zonal flow aloft briefly taking hold into Wednesday. The next system could arrive by later Wednesday into Thursday, and looking at the pattern, this could be the next one to watch for a potential strong or severe storm threat. Mild conditions in the 50s and low 60s persist at least through mid to late week ahead of that next system. && .Aviation (12Z TAF Issuance) Issued at 650 AM EST Thu Jan 12 2023 Impacts: MVFR/IFR ceilings, showers and storms Thursday morning (with visibility reductions), wind shift from S/SE to NW Discussion: An area of low pressure is moving across the Ohio Valley this morning, with a cold front expected to swing through the region later this afternoon. So far this morning, guidance has struggled to capture the exact trends in ceilings, with guidance generally being too pessimistic. Have adjusted ceilings upward from previous forecast, with categories likely to bounce around over the next several hours. Any stronger thunderstorms which pass across terminals between now and this afternoon will likely reduced visibilities to MVFR/IFR levels, though confidence in exact timing of TS remains low. There is higher confidence in cold frontal passage between 15-20Z, which will cause winds to veer around from S/SE to NW. Gusts as high as 25-30 kt are possible during the afternoon and evening hours Thursday before a gradual easing of winds happens well after sunset. Toward the end of the current forecast period, some light snow showers are possible, first at HNB and BWG before working eastward to SDF and LEX. Confidence in timing/coverage of snow showers remains low, so have refrained from mention at this time, but generally expect SNSH to hold off until after 06Z Friday. Confidence: Low in ceilings, Low in TS, Medium-High in winds/wind shift, Medium-Low in visibilities (especially in TS). && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && Short Term........CSG Long Term.........BJS Aviation..........CSG
Hazardous weather outlook, Jan 12, 6:03 AM EST, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 603 AM EST Thu Jan 12 2023 INZ076>079-083-KYZ036-037-041>043-048-049-056-057-067-078-082-131115- Orange-Washington-Scott-Jefferson-Dubois-Harrison-Fayette-Bourbon- Nicholas-Jessamine-Clark-Garrard-Madison-Lincoln-Russell-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, Georgetown, Cynthiana, Lexington, Paris, Carlisle, Nicholasville, Winchester, Lancaster, Richmond, Stanford, Jamestown, and Albany 603 AM EST Thu Jan 12 2023 /503 AM CST Thu Jan 12 2023/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Multiple rounds of showers and thunderstorms will move across the area this morning and into the early afternoon hours. A few of the storms may become strong-to-severe, with damaging wind gusts being the main severe threat. Isolated large hail is also possible, and one or two brief tornadoes cannot be ruled out, though the overall threat is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. GENERAL STORM MOTION OF THE DAY: Storms will move from southwest to northeast at 40 to 50 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ084-089>092-KYZ023>035-038>040-045>047-053>055-061>066-070>077- 081-131115- Crawford-Perry-Harrison-Floyd-Clark-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Spencer-Anderson-Woodford-Nelson-Washington-Mercer-Larue- Marion-Boyle-Butler-Edmonson-Hart-Green-Taylor-Casey-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Cumberland- Including the cities of English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Taylorsville, Lawrenceburg, Versailles, Bardstown, Springfield, Harrodsburg, Hodgenville, Lebanon, Danville, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, and Burkesville 603 AM EST Thu Jan 12 2023 /503 AM CST Thu Jan 12 2023/ ...SEVERE THUNDERSTORM WATCH 16 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Multiple rounds of showers and thunderstorms will move across the area this morning and into the early afternoon hours. A few of the storms may become strong-to-severe, with damaging wind gusts being the main severe threat. Isolated large hail is also possible, and one or two brief tornadoes cannot be ruled out, though the overall threat is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. GENERAL STORM MOTION OF THE DAY: Storms will move from southwest to northeast at 40 to 50 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CSG/BJS
In the hours before
Local storm report, Jan 12, 8:06 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 AM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM HAIL 3 NW SMITHFIELD 38.42N 85.28W
01/12/2023 E0.50 INCH HENRY KY PUBLIC
&&
BTNSpecial weather statement, Jan 12, 8:09 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
809 AM EST Thu Jan 12 2023
KYZ053-062>065-121345-
Hart KY-Taylor KY-Edmonson KY-Larue KY-Green KY-
809 AM EST Thu Jan 12 2023
...A strong thunderstorm will impact portions of Green, southeastern
Larue, Hart, western Taylor and northeastern Edmonson Counties
through 845 AM EST/745 AM CST/...
At 808 AM EST/708 AM CST/, Doppler radar was tracking a strong
thunderstorm 10 miles west of Munfordville, moving east at 65 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Munfordville around 720 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 100 PM EST/noon
CST/ for south central and central Kentucky.
&&
LAT...LON 3715 8611 3732 8620 3734 8612 3733 8612
3734 8611 3733 8610 3735 8610 3735 8608
3734 8609 3734 8607 3736 8607 3752 8553
3721 8539 3716 8601 3717 8605 3715 8606
TIME...MOT...LOC 1308Z 253DEG 57KT 3726 8609
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ALLLocal storm report, Jan 12, 8:10 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
810 AM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM HAIL 3 NW WINDYVILLE 37.24N 86.37W
01/12/2023 E0.50 INCH EDMONSON KY PUBLIC
&&
BTNLocal storm report, Jan 12, 8:28 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
828 AM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM TSTM WND DMG 2 ENE TONNIEVILLE 37.61N 85.77W
01/12/2023 LARUE KY 911 CALL CENTER
TREE DOWN ON OLD ELIZABETHTOWN ROAD.
&&
SRMLocal storm report, Jan 12, 8:33 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
833 AM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM TSTM WND DMG 6 SSE ROUNDHILL 37.15N 86.41W
01/12/2023 WARREN KY BROADCAST MEDIA
TREE DOWN ON KY-185 NEAR THE WARREN/BUTLER
COUNTY LINE.
&&
SRMLocal storm report, Jan 12, 8:44 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
844 AM EST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM TSTM WND DMG 2 SW MADRID 37.60N 86.38W
01/12/2023 BRECKINRIDGE KY BROADCAST MEDIA
ROOF DAMAGE TO BEN JOHNSON ELEMENTARY SCHOOL
GYM.
&&
SRMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 5:17 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 28 min |
| Jan 12, 5:21 AM EST | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Trimble | 24 min |
| Jan 12, 5:39 AM EST | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 36 min |
| Jan 12, 5:42 AM EST | Severe Thunderstorm Warning | LMK | Meade | 20 min |
| Jan 12, 5:44 AM EST | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 31 min |
| Jan 12, 5:56 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 34 min |
| Jan 12, 6:32 AM EST | Special Weather Statement | LMK | Breckinridge, Hancock, Meade, Ohio | 43 min |
| Jan 12, 6:44 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 31 min |
| Jan 12, 6:56 AM EST | Special Weather Statement | LMK | Meade | 34 min |
| Jan 12, 7:00 AM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 30 min |
| Jan 12, 7:03 AM EST | Areal Flood Advisory | LMK | Breckinridge, Hancock, Meade | 3 hr |
| Jan 12, 7:05 AM EST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Ohio | 25 min |
| Jan 12, 7:13 AM EST | Special Weather Statement | LMK | Butler | 32 min |
| Jan 12, 7:17 AM EST | Special Weather Statement | LMK | Bullitt | 28 min |
| Jan 12, 7:19 AM EST | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 26 min |
| Jan 12, 7:28 AM EST | Special Weather Statement | LMK | Grayson, Hardin | 32 min |
| Jan 12, 7:31 AM EST | Special Weather Statement | LMK | Oldham | 29 min |
| Jan 12, 7:34 AM EST | Special Weather Statement | LMK | Meade | 26 min |
| Jan 12, 7:38 AM EST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Warren | 37 min |
| Jan 12, 7:47 AM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Larue, Nelson | 28 min |
| Jan 12, 7:48 AM EST | Special Weather Statement | LMK | Jefferson, Oldham | 27 min |
| Jan 12, 7:57 AM EST | Special Weather Statement | LMK | Shelby, Spencer | 33 min |
| Jan 12, 8:00 AM EST | Special Weather Statement | LMK | Trimble | 30 min |
| Jan 12, 8:08 AM EST | Severe Thunderstorm Warning | LMK | Hardin, Larue, Marion, Nelson, Washington | 37 min |
| Jan 12, 8:09 AM EST | Special Weather Statement | LMK | Green, Hart | 36 min |
| Jan 12, 8:14 AM EST | Tornado Warning | LMK | Larue, Marion, Nelson, Washington | 31 min |
| Jan 12, 8:15 AM EST | Areal Flood Advisory | LMK | Breckinridge, Henry, Jefferson, Meade, Oldham, Shelby and 1 more | 3 hr |
| Jan 12, 8:28 AM EST | Tornado Warning | LMK | Anderson, Nelson, Spencer, Washington | 22 min |
| Jan 12, 8:41 AM EST | Severe Thunderstorm Warning | LMK | Boyle, Marion, Mercer, Washington | 34 min |
| Jan 12, 8:42 AM EST | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Green, Hart, Larue and 3 more | 33 min |
| Jan 12, 8:51 AM EST | Special Weather Statement | LMK | Franklin, Scott | 39 min |
| Jan 12, 9:03 AM EST | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Jessamine, Mercer, Scott and 3 more | 27 min |
| Jan 12, 9:09 AM EST | Severe Thunderstorm Warning | LMK | Boyle, Clark, Fayette, Garrard, Jessamine, Lincoln and 3 more | 36 min |
| Jan 12, 9:12 AM EST | Special Weather Statement | LMK | Casey, Lincoln | 33 min |
| Jan 12, 9:14 AM EST | Tornado Warning | LMK | Boyle, Clark, Fayette, Garrard, Jessamine, Madison and 2 more | 31 min |
| Jan 12, 9:26 AM EST | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Franklin, Harrison, Nicholas, Scott and 1 more | 34 min |
| Jan 12, 9:27 AM EST | Special Weather Statement | LMK | Harrison | 33 min |
| Jan 12, 9:42 AM EST | Areal Flood Advisory | LMK | Barren, Butler, Edmonson, Grayson, Logan, Simpson and 1 more | 3 hr |
| Jan 12, 9:42 AM EST | Tornado Warning | LMK | Clark, Madison | 12 min |
| Jan 12, 9:54 AM EST | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 23 min |
| Jan 12, 9:58 AM EST | Special Weather Statement | LMK | Butler, Edmonson, Grayson | 32 min |
| Jan 12, 10:27 AM EST | Areal Flood Advisory | LMK | Adair, Barren, Boyle, Casey, Clark, Edmonson and 15 more | 4 hr |
| Jan 12, 10:28 AM EST | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hardin, Hart, Larue | 32 min |
| Jan 12, 10:51 AM EST | Special Weather Statement | LMK | Green, Hart, Larue | 24 min |
| Jan 12, 11:13 AM EST | Special Weather Statement | LMK | Boyle, Casey, Green, Jessamine, Lincoln, Marion and 2 more | 32 min |
| Jan 12, 11:24 AM EST | Special Weather Statement | LMK | Barren, Warren | 36 min |
| Jan 12, 11:35 AM EST | Flash Flood Warning | LMK | Marion, Taylor, Washington | 3 hr |
| Jan 12, 11:42 AM EST | Special Weather Statement | LMK | Adair, Boyle, Casey, Garrard, Jessamine, Lincoln and 2 more | 33 min |
| Jan 12, 12:10 PM EST | Special Weather Statement | LMK | Clark, Madison | 35 min |
| Jan 12, 12:18 PM EST | Special Weather Statement | LMK | Adair, Casey, Metcalfe, Russell | 42 min |
| Jan 12, 12:46 PM EST | Special Weather Statement | LMK | Allen | 14 min |
| Jan 12, 2:20 PM EST | Special Weather Statement | LMK | Monroe | 25 min |
Nearby
Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.